Universidad Complutense de Madrid
E-Prints Complutense

Random Quantum Correlations are Generically Non-classical



Downloads per month over past year

González-Guillén, Carlos E. and Lancien, Cécilia and Palazuelos Cabezón, Carlos and Villanueva, Ignacio (2017) Random Quantum Correlations are Generically Non-classical. Annales Henri Poincaé, 18 (12). pp. 3793-3813. ISSN 1424-0637


Official URL: https://link.springer.com/article/10.1007/s00023-017-0615-9



It is now a well-known fact that the correlations arising from local dichotomic measurements on an entangled quantum state may exhibit intrinsically non-classical features. In this paper we delve into a comprehensive study of random instances of such bipartite correlations. The main question we are interested in is: given a quantum correlation, taken at random, how likely is it that it is truly non-explainable by a classical model? We show that, under very general assumptions on the considered distribution, a random correlation which lies on the border of the quantum set is with high probability outside the classical set. What is more, we are able to provide the Bell inequality certifying this fact. On the technical side, our results follow from (i) estimating precisely the “quantum norm” of a random matrix and (ii) lower-bounding sharply enough its “classical norm”, hence proving a gap between the two. Along the way, we need a non-trivial upper bound on the ∞→1∞→1 norm of a random orthogonal matrix, which might be of independent interest.

Item Type:Article
Uncontrolled Keywords:Theorem
Subjects:Sciences > Mathematics > Functional analysis and Operator theory
ID Code:45719
Deposited On:14 Dec 2017 12:19
Last Modified:09 Apr 2018 10:29

Origin of downloads

Repository Staff Only: item control page